[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.129.152. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1977

Accidental Intraocular Injection With Dermojet Syringe

Author Affiliations

East Meadow, NY

Arch Dermatol. 1977;113(8):1131. doi:10.1001/archderm.1977.01640080133036
Abstract

To the Editor.—  Accidental intraocular injection of corticosteroids by a Dermojet syringe is a rare occurrence that has, to the best of our knowledge, not been reported previously. This letter reports the accidental intraocular injection of steroids by a dermatologist while treating psoriasis of the lids.

Report of a Case.—  A 35-year-old man had an acute onset of pain and blurred vision of the right eye of four hours' duration. Earlier that day the patient had received a 0.1-ml injection of triamcinolone acetonide (40 mg/ml) administered to the right upper lid via a Dermojet syringe. Instantly the patient became aware of severe pain, decreased vision, and an abrupt onset of floaters. Vision was completely absent at first, but within minutes it returned, although still diminished. On examination later that day, visual acuity was 20/60 in the right eye and 20/20 in the left. Ocular tension was normal. On eversion of

First Page Preview View Large
First page PDF preview
First page PDF preview
×